Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

August 7, 2011Carroll County, Tennessee

NWS Memphis, TN issued this special weather statement at Aug 7, 2011, 5:47 AM CDT for Carroll County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 5:47 AM CDT (10:47 UTC)
Expired
Aug 7, 2011, 6:15 AM CDT
In force
28 min
Issued by
NWS Memphis, TN

County Carroll County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1034 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS84 KMEG 071047
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 AM CDT SUN AUG 7 2011

TNZ021-071115-
CARROLL TN-
547 AM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 AM CDT FOR...

  CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTHWEST OF HUNTINGDON AT 548 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL COUNTY...INCLUDING LOCATIONS NEAR HUNTINGDON...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3588 8822 3588 8852 3606 8853 3609 8821
      3609 8820 3589 8821
TIME...MOT...LOC 1048Z 267DEG 23KT 3598 8841

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:36 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 7, 4:36 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
436 AM CDT SUN AUG 7 2011

.DISCUSSION...
AT 4 AM SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ACROSS SOUTH
MISSOURI...THE CURRENT STORMS LOOK LIKE THEY HAVE A BETTER SHOT AT
CLIPPING PORTIONS OF OUR CWA BEFORE MOVING INTO CENTRAL TENNESSEE.
STORMS EARLIER IN THE NIGHT DID HAVE A HISTORY OF PRODUCING
DAMAGING WINDS...BUT OVER THE LAST HOUR OR SO STORMS HAVE BEEN A
BIT WEAKER. TEMPERATURES REMAIN WARM...IN THE LOW 80S ACROSS A
LARGE PORTION OF THE MIDSOUTH. THE COOLEST LOCATIONS ARE IN NORTH
MISSISSIPPI WHERE A FEW UPPER 70S ARE INTERMIXED. WITH ONLY
ANOTHER HOUR OR SO OF COOLING TIME...WE WILL LIKELY BE CLOSE TO
RECORD HIGH MINIMUM TEMPERATURES THIS MORNING...ESPECIALLY ACROSS
WEST TENNESSEE...THE MISSOURI BOOTHEEL AND EAST ARKANSAS.

TEMPERATURES WILL HAVE ABOUT A 5-10 DEGREE HEAD START ON THE WARMUP
TODAY COMPARED TO YESTERDAY. ALTHOUGH RAIN/CLOUDS WILL PERTURB
WARMING ACROSS THE NORTH HALF OF WEST TENNESSEE...THE BOOTHEEL AND
NORTHEAST ARKANSAS. SLIGHTLY FARTHER SOUTH...TEMPERATURES WILL
SKYROCKET AFTER SUNRISE. MUCH OF THE MEMPHIS AREA IS LIKELY IN
THE SWEET-SPOT TODAY...SOUTH OF THE RAIN/CLOUDS...STILL IN VERY
JUCY AIR AND AROUND 9 DEGREES WARMER THAN 24 HOURS AGO. LOOK FOR
ANOTHER SWELTERING DAY WITH HEAT INDICES IN THE TRIPLE DIGITS BY
10 AM...TOPPING OUT AROUND 114 DEGREES. TRIED TO ACCOUNT FOR THE
CURRENT AND EXPECTED RAINFALL TODAY IN THE TEMPERATURE
FORECAST...BUT IT IS A TRICKY TASK. ANY BREAKS IN THE CLOUD COVER
WILL RESULT IN RAPID WARMING...AND ADDITIONAL SHOWERS/STORMS COULD
RESULT IN A TEMPERATURE ROLLER-COASTER FOR MANY
LOCATIONS...ESPECIALLY NORTH OF INTERSTATE 40. DUE TO THE EXPECTED
CLOUD/RAIN INFLUENCE ON TEMPERATURES DECIDED TO DOWNGRADE THE EXCESSIVE
HEAT WARNING TO AN ADVISORY FOR FAR NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...THE EASTERN HALF OF WEST TENNESSEE AND FAR
NORTHEAST MISSISSIPPI. AN EXCESSIVE HEAT WARNING REMAINS IN PLACE
ELSEWHERE THROUGH MONDAY.

TEMPERATURES TOMORROW WILL BE AS TRICKY AS TODAY. RAIN CHANCES
WILL INCREASE ALONG WITH CLOUD COVER. IF WE FIND OURSELVES FACING
WIDESPREAD PRECIPITATION AT THIS TIME TOMORROW MORNING WE MAY BE
ABLE TO CANCEL THE HEAT HEADLINES...BUT FOR NOW...WE CAN NOT
IGNORE GUIDANCE AND EXPECT AT LEAST PORTIONS OF THE AREA TO HAVE
ANOTHER EXTREMELY HOT DAY. IF ONE AREA HAS A BETTER SHOT AT
REMAINING IN THE OVEN...THAT WOULD BE SOUTH OF INTERSTATE 40 IN
EAST ARKANSAS AND WEST OF I-55 IN MISSISSIPPI WHERE THE RIDGE WILL
STILL HAVE MORE INFLUENCE.

THE RIDGE WILL FINALLY LOOSE ITS GRIP ON THE REMAINDER OF THE
MIDSOUTH BY TUESDAY. NORTHWEST FLOW WILL SET UP ACROSS THE AREA
AND WE WILL BEGIN TO SEE TEMPERATURES CLOSER TO WHAT WE EXPECT IN
AUGUST. PERHAPS EVEN BETTER NEWS IS OUR CHANCE OF RAIN FOR THE
UPCOMING WEEK. UNDER STRONG NORTHWEST FLOW...RAIN AND
THUNDERSTORMS ARE POSSIBLE EACH DAY...AND NIGHT.
UNFORTUNATELY...SOME OF THESE COULD BE ON THE STRONG OR EVEN
SEVERE SIDE. AS IMPULSES DIVE OUT OF THE CENTRAL/NORTHERN PLAINS
MCS'S MAY MOVE IN FROM THE NORTHWEST...LIKELY RESULTING IN
DAMAGING WIND AND HAIL. GENERALLY MODELS DO NOT HAVE GOOD LUCK
PREDICTING THESE SYSTEMS WITH MUCH ACCURACY MORE THAN 24 HOURS
OUT. SOMETIMES THE BEST TECHNIQUE IN FORECASTING THEM IS TO SIMPLY
KEEP AN EYE ON WHAT IS HAPPENING ACROSS NEBRASKA/IOWA.

WE MAY FINALLY SEE SOME BELOW NORMAL AUGUST TEMPERATURES AROUND
MIDWEEK. THE COOLEST MEMBER OF THE GFS ENSEMBLE SUITE HAS MEMPHIS
WITH A LOW OF 70 DEGREES AND A HIGH OF ONLY 86 DEGREES WEDNESDAY
AND THURSDAY. THAT IS PROBABLY A BIT TOO COOL...BUT EVEN READINGS
AROUND 90 WOULD FEEL LIKE FALL AFTER THIS SUMMER.

30/SIRMON

&&

.AVIATION...

06Z TAF CYCLE

VFR CEILINGS SHOULD PREVAIL THROUGH THE PERIOD...EXCEPT IN
LOCATIONS WHERE ISOLATED THUNDERSTORMS OCCUR SUNDAY AFTERNOON AND
EVENING. LOCAL REDUCTIONS TO CIGS/VISBYS WILL BE POSSIBLE IN THESE
SITUATIONS. CONFIDENCE TOO LOW TO INCLUDE ANY MEANINGFUL MENTION
OF CONVECTION IN LATEST TAF FORECAST. THERE MAY ALSO BE SOME
TEMPORARY REDUCTIONS IN VISBYS AT MKL EARLY SUNDAY MORNING IN FOG.
IN ADDITION...PLAN TO CARRY A VCSH GROUP AT JBR TONIGHT AS STORMS
TO THE NORTH MOVE SOUTHEAST AND DIMINISH IN INTENSITY.

WINDS WILL REMAIN SOUTH AT 5 TO 10 KTS TONIGHT AND SOUTHWEST AT
AROUND 10 KTS ON SUNDAY.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM 100  81  99  79 /  20  20  40  40
MKL  97  75  97  75 /  40  20  50  50
JBR  98  79  99  76 /  30  20  40  50
TUP  98  77  98  76 /  30  20  40  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
     RANDOLPH.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
     CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
     FRANCIS.

MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
     TISHOMINGO.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
     HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
     HAYWOOD-LAUDERDALE-SHELBY-TIPTON.

&&
Hazardous weather outlook, Aug 7, 3:55 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 AM CDT SUN AUG 7 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
355 AM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS
THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO
115 DEGREES.

A FEW STORMS MAY BE STRONG TODAY AND TONIGHT MAINLY NORTH OF THE
INTERSTATE 40 CORRIDOR. STRONG GUSTY WINDS AND LOCALIZED FLASH
FLOODING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS
THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO
115 DEGREES.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TOMORROW...MAINLY
NORTH OF A LINE FROM CORINTH TO MEMPHIS TO WYNNE ARKANSAS. STRONG
GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Aug 7, 2:55 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
255 AM CDT SUN AUG 7 2011

ARZ018-026-028-MOZ113-115-070830-
CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
255 AM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 AM CDT FOR...

  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 7
MILES NORTHWEST OF MONETTE AT 255 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...
LEACHVILLE...MANILA AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3612 8994 3588 8991 3586 9051 3604 9053
TIME...MOT...LOC 0755Z 265DEG 21KT 3595 9042
Special weather statement, Aug 7, 5:47 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 AM CDT SUN AUG 7 2011

TNZ021-071115-
CARROLL TN-
547 AM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 AM CDT FOR...

  CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTHWEST OF HUNTINGDON AT 548 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL COUNTY...INCLUDING LOCATIONS NEAR HUNTINGDON...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3588 8822 3588 8852 3606 8853 3609 8821
      3609 8820 3589 8821
TIME...MOT...LOC 1048Z 267DEG 23KT 3598 8841

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:03 PM CDTSpecial Weather StatementMEGTishomingo27 min
Aug 7, 5:07 PM CDTSpecial Weather StatementMEGTippah23 min
Aug 7, 5:11 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah34 min
Aug 7, 5:35 PM CDTSpecial Weather StatementMEGTishomingo25 min
Aug 7, 5:39 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo51 min
Aug 7, 5:55 PM CDTSpecial Weather StatementMEGPrentiss35 min
Aug 7, 6:04 PM CDTFlash Flood WarningMEGAlcorn, Prentiss, Tippah, Tishomingo116 min
Aug 7, 6:09 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tippah, Union51 min
Aug 7, 6:26 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo34 min
Aug 7, 6:29 PM CDTSpecial Weather StatementMEGTippah31 min
Aug 7, 6:38 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss52 min
Aug 7, 6:58 PM CDTSevere Thunderstorm WarningMEGLee, Prentiss, Tippah, Union47 min
Aug 6, 9:43 PM CDTSpecial Weather StatementMEGLawrence, Randolph47 min
Aug 7, 5:29 PM CDTSpecial Weather StatementMEGSt. Francis31 min
Aug 7, 2:55 AM CDTSpecial Weather StatementMEGDunklin35 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.